Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 25, 2015, 3:57 PM CDT for 24 counties in Texas. It took effect at Mar 25, 2015, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2015, 3:57 PM CDT (20:57 UTC)
- In effect from
- Mar 25, 2015, 7:00 PM CDT
- Expired
- Mar 26, 2015, 5:06 AM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS74 KSJT 252057 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 357 PM CDT WED MAR 25 2015 ...STRONG WINDS FROM THE NORTH TONIGHT... .ANOTHER STRONG COLD FRONT WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS TONIGHT. AS IT DOES...WINDS WILL QUICKLY SHIFT AND COME FROM THE NORTH AND INCREASE INTO THE 30 TO 35 MPH RANGE WITH POSSIBLE GUSTS NEAR 40 MPH. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261200- /O.NEW.KSJT.WI.Y.0003.150326T0000Z-150326T1200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 357 PM CDT WED MAR 25 2015 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY. * TIMING...THIS EVENING AND OVERNIGHT. * WINDS...30 TO 35 MPH. GUSTS NEAR 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR MANY VEHICLES AND MOTORCYCLIST. LIGHTWEIGHT OBJECTS COULD BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HUBER
1 follow-up statement
527 WWUS74 KSJT 261006 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 506 AM CDT THU MAR 26 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261115- /O.CAN.KSJT.WI.Y.0003.000000T0000Z-150326T1200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 506 AM CDT THU MAR 26 2015 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELED THE WIND ADVISORY. ALTHOUGH GUSTY WINDS OF 15 TO 25 MPH CONTINUE...WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:37 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 25, 12:37 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1237 PM CDT Wed Mar 25 2015 .AVIATION... /18Z TAFS/ Look for challenging flight weather for the next 24 hours. Thunderstorms are possible this afternoon, mainly at the Brady and Junction terminals. Plus, expect gusty southwest winds this afternoon. Tonight, a cold front will bring gusty north winds and possibly MVFR ceilings, especially at Sonora, Brady, and Junction. && .PREV DISCUSSION... /ISSUED 609 AM CDT Wed Mar 25 2015/ AVIATION... /12Z TAFS/ Stratus has developed across the Hill Country and is forecast to spread north resulting in MVFR ceilings at mainly KJCT. VFR conditions will return to all sites by mid to late morning. Isolated thunderstorms will be possible late this afternoon and evening, possibly affecting mainly KBBD. For now, any mention of thunder was left out of the TAF due to low confidence. A cold front will move through West Central Texas during the early morning hours resulting in north winds of 12 to 20 knots, with higher gusts. Isolated to scattered showers and thunderstorms will be possible along the front, mainly at KJCT and KBBD. MVFR ceilings are expected Thursday morning, mainly affecting KBBD, KSOA and KJCT. PREV DISCUSSION... /ISSUED 341 AM CDT Wed Mar 25 2015/ SHORT TERM... (Today and tonight) The main concern through the next 24 hours is the potential for showers and thunderstorms late this afternoon and then again overnight. A dryline is forecast to move east into West Central Texas this afternoon, making it to around a Throckmorton, to Abilene, to San Angelo line by late afternoon. Ahead of the dryline, SBCAPE values of 1200 to 2000 J/KG will reside, along with fairly steep lapse rates and 0-6KM bulk shear values of 35 to 40 knots. These parameters would support strong to severe thunderstorms with the main caveat being whether the cap will break. The current thinking is that the cap will suppress most convection this afternoon/evening, but a few storms may be able to break the cap during peak heating, especially across the eastern Big Country and Heartland, where slight chance PoPs were continued. The main threat with these storms will be large hail and damaging winds. A cold front will move into the Big Country early this evening, eventually moving through the Interstate 10 corridor during the early morning hours. Isolated to scattered showers and thunderstorms will be possible along the front, especially across the southern/eastern counties where better moisture will reside. North winds will increase to 20 to 25 mph, with higher gusts, for a few hours behind the front before slowly decreasing. A wind advisory may eventually be needed, but confidence is not high enough at this time, given the expected short duration of the stronger winds. Highs today will be well above seasonal normals. Compressional heating ahead of the cold front will allow most locations to climb into the mid to upper 80s, with some locations approaching the 90 degree mark. Cooler temperatures can be expected overnight as the front moves through. Lows will range from the mid 40s north, to near 50 across the Interstate 10 corridor. Daniels LONG TERM... (Thursday through Tuesday) The cold front will be well south of I-10 by sunrise Thursday, with gusty north winds advecting cooler and drier air into West Central TX. Winds will diminish after 18z as the surface anticyclone moves across the region. Temperatures will be much cooler in the wake of this front, with afternoon highs in the low to mid 60s. Rain chances will have come to an end, with dry weather anticipated through the weekend. Light winds, clear skies, and dry air will promote strong radiational cooling across much of the area Thursday night. Temperatures are forecast to dip into the upper 30s and lower 40s. In fact, some low-lying areas and river valleys may briefly touch the mid 30s. Fortunately, no freezing temperatures are expected. This cool-down will be brief as temperatures return to mid-spring form by Friday. Dry northwesterly flow aloft on Friday will transition to a more zonal pattern over the weekend, with a shortwave trough progged to move across the northern Baja Peninsula on Sunday. Temperatures will warm into the mid/upper 70s on Friday, eventually climbing into the mid 80s by Sunday as thermal ridging ahead of the aforementioned cold front pushes 850 mb temperatures north of 20C. With westerly winds developing during this time, temperatures may need to be adjusted up with time. Downstream of the Baja shortwave trough, the ECMWF and GEM depict a subtle shortwave trough traversing the Plains late in the weekend, while the GFS is more indicative of shortwave ridging, keeping the weaker wave confined to the Midwest. This results in a faster arrival of the early week cold front in the ECMWF solution, bringing the boundary into West Central TX on Monday. The GFS keeps the surface front to the north of the CWA through midday Tuesday. Rain chances remain in the forecast areawide Monday night and Tuesday, with PoPs favoring the north and east Tuesday night and Wednesday. Model soundings indicate robust instability on Tuesday but westerly low-level winds may limit deep layer shear. Regardless, rain chances will be on the increase early next week. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 46 63 43 75 49 / 20 5 0 0 0 San Angelo 48 65 40 77 47 / 20 5 0 0 0 Junction 52 63 38 75 45 / 40 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 25, 3:20 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT WED MAR 25 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON AND TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM BROWNWOOD...TO SAN ANGELO...TO OZONA. LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE MAY NEED SPOTTERS THIS EVENING. HUBER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.